MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. SUCTION VALVE

AIZU OLYMPUS CO., LTD. SUCTION VALVE
Model Number MH-443
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the facility medical staff was cleaning the air/water supply button, suction button with mh-507 (cleaning brush), and the brush could not pass through the hole of the air/water supply button.The olympus representative then informed the customer the correct reprocessing procedure by using the bw-20t channel cleaning brush.The issue found during reprocessing and there was no patient harm, no user injury reported due to the event.This event includes three (3) reports: report with patient identifier (b)(6) (mh-438- air/water valve (button).Report with patient identifier (b)(6) (mh-443- suction valve(button).Report with patient identifier (b)(6) (mh-507-channel port cleaning brush).This report is for report with patient identifier (b)(6) (mh-443- suction valve(button).
 
Additional Manufacturer Narrative
The subject device was not returned to olympus.Communication with the customer conveyed that they have corrected the button cleaning process and to use the bw-20t channel cleaning brush and there is no problem that the brush does not pass through the hole of the air/water supply button because it is originally cleaned with the bw-20t brush.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and g2.Please see updates to g2, h6 and h10.The accessory was not returned for evaluation, however, based on the results of the investigation, it¿s likely the brush (mh-507) was used instead of the cleaning brush (bw-20t) specified in the instruction manual, so it could not be inserted.Mh-507 has longer bristles compared to bw-20t, so the resistance is very heavy, but it is possible to pass through.Additionally, it¿s likely that the brush part that can be inserted has deteriorated and the resistance has decreased.The root cause of this event was unable to be identified.The event can be prevented by following the instructions for use which specifies the cleaning brush to be used when cleaning the endoscope, including the accessories.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15291115
Report Number9610595-2022-01281
Device Sequence Number7167097
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MH-507-CHANNEL CLEANING BRUSH
Patient SexUnknown